03-02-07, 11:03 PM
I've been on ABILIFY before (2mg) and had to stop taking it due to restlessness (pretty extreme). However, I want to try it again because I had some good benifiets (mood, energy and help with sensory intergration) and was curious if anyone has tried the micro-doses (.25mg-.50mg)?
If so, what was your response? Did you get any bad side-effects? Benifiets? How long did you take ABILFY? Are you still ON ABILIFY and happy with it?
I appreciate all input and/or experience!
03-04-07, 12:45 PM
Has anyone noticed if one gets that inner-sense of restlessness on a AP at a higher doses will it happen again at lower doses (any experience here)? I'm really hoping its dose-dependent?
I can't even find the Abilify liquid in stock? I'll have to order it.
Any input on smaller doses of AP's and side-effects would be great! Thanks.
03-04-07, 03:08 PM
As far as I remember, All APs carry some risk of restlessness.
Here are some artiles I found on abilify and APs...
Best of luck,
03-04-07, 03:09 PM
This article I'm copy/pasting because the link doesn't want to work/links to an incorrect area of the site:
Taking Novel / Atypical Antipsychotics
What is a big deal is to avoid alcohol with antipsychotics. I didn't when I was first on Risperdal (http://crazymeds.org/risperdal.html) and I think some occasional heavy drinking contributed to my nervous breakdown on or about my birthday in February of 2002. Mixing alcohol and benzodiazepines (http://crazymeds.org/benzo.html) can be fatal. Mixing alcohol and anticonvulsants (http://crazymeds.org/anticonvulsants.html) is weird. Mixing alcohol and most modern antidepressants (http://crazymeds.org/antidepressants.html) is generally not a big deal. But mixing alcohol and antipsychotics can seriously mess with your head, sometimes with long-lasting results. Here is an example of what a couple of glasses of wine and a low dosage of Seroquel (http://crazymeds.org/seroquel.html) (quetiapine) can do to someone in distress and looking for support on an Internet support group. Normally this person can type proficiently:
siorry jmy popst lioikds l;ielk i am druikn
i dont driglk
i am toooo tired ot tyo;pw
i dolnt droinkkkkk
mky yese asre all mlessed ujp form anothner drugnnnnnnnand i haove a sevfer
myua got toe er donot nfelel l ewelll at allllllllll
strfated birth donltroel pil;ls as fewa daYs ago
tye agian tomoerowow
Then, twenty minutes later:
theklank s brina
i have nbmb halnds and at heatdacah e
form new pillllllllllls well lsee dr tabout that domtoorrow
what isss keoppera?
caleed nursre aboutj mmmmy porblem wriantnng and wiath the bumv b'handedss
wils se dorctor tomeorw
headabke very bnead anow to gbed now
gonit wondw worry pplaese
The withdrawal has been likened to taking small amounts of psychedelic drugs. Whether that is a good or bad thing is up to individual experience. Others get rebound symptoms for a day or two, sometimes longer and that's about it. Of course, that's for issues where it's OK to stop taking meds at some point, like panic/ anxiety disorders. The big problem is that the bipolar and the schizophrenic are the worst about stopping their meds because they think they're cured when their symptoms stop. Wrong answer! Your symptoms stop because the meds are working. As of the early 21st century there are no cures for these disorders, just management of symptoms. The good news is you can just start right back up on the atypicals and get back to where you were in controlling your symptoms.
One great thing about antipsychotics is that you can take them as required (or PRN in medical shorthand). Feeling just a bit too anxious or manic? Try some Risperdal (http://crazymeds.org/risperdal.html) (risperidone) or Zyprexa (http://crazymeds.org/zyprexa.html) (olanzapine) instead of increasing your normal amount of benzos (http://crazymeds.org/benzo.html) or mood stabilizers / anticonvulsants (http://crazymeds.org/anticonvulsants.html). Once you feel stable, you can just stop taking the extra antipsychotics. Let me stress the extra part. If an antipsychotic is your primary medication and you're feeling just great you have to keep taking your maintenance dosage, whatever that may be. Now you can discuss with your doctor about taking a lower dosage and seeing how that works out. These meds are very flexible when it comes to dosages. Go up, go down, in the long run it turns out to be OK as they are far less picky than the anticonvulsants (http://crazymeds.org/anticonvulsants.html).
Even though I was skeptical at first and thought the real reason for pushing antipsychotics for bipolar and anxiety was money, I'm starting to come around to them. On the bipolar side of things several act as true mood stabilizers for some people, helping with both mania and depression. They are perfect for the non-compliant, which defines the schizophrenic and bipolar, as some have long half-lives and they work just fine if you stop taking them and start up again. The combination of atypical antipsychotics and antidepressants (http://crazymeds.org/antidepressants.html) is being shown to be the best thing since sex to combat bipolar depression and refractory unipolar depression.
Conversion for atypicals. This is just an approximation, in case you need to switch from one of the popular atypical antipsychotics to another quickly because of adverse effects. Obviously 3mg of Abilify (http://crazymeds.org/abilify.html) (aripiprazole) will not sedate you like 100mg of Seroquel (http://crazymeds.org/seroquel.html) (quetiapine). I've placed them from the most to least potent to give you an idea of what the range is like. Note that Risperdal (http://crazymeds.org/risperdal.html) (risperidone) is 200 times as potent as Seroquel (http://crazymeds.org/seroquel.html) (quetiapine). Depending on how your symptoms are acting up it's between you and your doctor if you want to stop taking one on Friday and start taking another on Saturday (or whenever you can schedule time off for a med change). While switching SSRIs (http://crazymeds.org/ssri.html) isn't as big a deal, it's just a matter of some drug clearances (i.e. you won't clear out the meds as quickly when you have two of them in your system at the same time), having two antipsychotics in your system at the same time does make it somewhat more likely that you could experience EPS or even NMS (http://crazymeds.org/atypicalEPS.html). These work only for the starting dosages. These things aren't exactly linear, therefore at the higher dosages they don't exactly map out. So if you're switching from a high dosage of one to another your doctor is probably writing you a prescription that makes a lot a sense. If you want to try to do the math yourself, see the NIMH Psychoactive Drug Screening Program (http://pdsp.cwru.edu/). If you ask me how to use that site, you're not qualified to use it.
0.5mg Risperdal (http://crazymeds.org/risperdal.html) (risperidone) = 2.5mg Zyprexa (http://crazymeds.org/zyprexa.html) (olanzapine) = 3mg Abilify (http://crazymeds.org/abilify.html) (aripiprazole) = 20mg Geodon (http://crazymeds.org/geodon.html) (ziprasidone HCl) = 100mg Seroquel (http://crazymeds.org/seroquel.html) (quetiapine) = you only want to take Clozaril (http://crazymeds.org/clozaril.html) (clozapine) if you're really messed up and nothing else is going to work. OK, Clozaril (http://crazymeds.org/clozaril.html) (clozapine) works on your brain in a completely different way as well, so there's not an easy dosage equivalent. Plus it has some very specific uses that are different from the other atypicals.
The same applies to switching between a standard/typical antipsychotic and an novel/atypical. They do the same sort of thing, but in slightly different ways. People do it all the time, I just don't know an easy equivalent. Plus you really want to have whatever you're switching from out of your system before you start what you're switching to, unless the side effects are completely horrible and your symptoms are even worse. As above, you just increase the risk of EPS or even NMS (http://crazymeds.org/atypicalEPS.html) with the two types of antipsychotics in your system. It's all a matter of figuring out which is more dangerous, the very small risk of EPS or NMS, or the chance of your doing something very dangerous to yourself or others if you're not medicated enough.